Alert archive / Georgia / Freeze Warnings in 2009
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 3, 2009, 2:18 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 4, 2009, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2009, 2:18 PM CST (20:18 UTC)
- In effect from
- Mar 4, 2009, 12:00 AM CST
- Expired
- Mar 4, 2009, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 3, 9:04 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 3, 9:04 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 AM EST TUE MAR 3 2009
.DISCUSSION...AMPLIFIED LONG WAVE PATTERN CONTINUES ACROSS N AMERICA
THIS MORNING. THE SHARP TROUGH AXIS IS EXITING THE E COAST. THE
RIDGE AXIS HAS MOVED OUT INTO THE PLAINS. SATELLITE SHOWS CIRRUS
CLOUDS SPILLING OVER THE RIDGE AND ADVANCING TOWARD THE AREA FROM
THE W. SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE GREAT
LAKES RIDGING SWD INTO THE GULF OF MEXICO. AFTER A 2ND MORNING OF
WIDESPREAD LIGHT FREEZE CONDITIONS...WE ARE LOOKING FOR ANOTHER
UNSEASONABLY COOL AFTERNOON WITH TEMPS PEAKING IN THE MID 50S N TO
THE UPPER 50S S. THIS IS SOME 12-15 DEGREES BELOW NORMAL. UPDATED TO
REMOVE THE FREEZE WARNING HEADLINE FOR THIS MORNINGS EVENT.
OTHERWISE...THE FORECAST LOOKS FINE.
&&
.MARINE...OFFSHORE WINDS EARLY THIS MORNING PEAKED AROUND 15 KT. AS
HIGH PRESSURE MOVES SE OVER THE NEXT FEW DAYS...WINDS OVER THE
WATERS WILL VEER FROM THE NE TODAY AND TONIGHT TO THE E WED AND WED
NIGHT AND THEN SE FROM THU INTO THE WEEKEND. WE ARE LOOKING FOR SOME
NOCTURNAL SURGE EACH NIGHT WITH WINDS PEAKING AT AROUND 15 KT AGAIN
TONIGHT AND ALSO ON WED NIGHT. THERE COULD BE A BRIEF PERIOD OF
EXERCISE CAUTION CONDITIONS EACH NIGHT.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
&&
.FIRE WEATHER...RED FLAG CONDITIONS (LOW RH) ARE EXPECTED ACROSS THE
ENTIRE REGION THIS AFTERNOON...AND AGAIN ON WED AFTERNOON.
&&
.HYDROLOGY...ACTION STAGES ARE OCCURRING OR FORECAST ON THE
OCHLOCKONEE RIVER. HOWEVER...THE RIVER AT THOMASVILLE HAS ALREADY
CRESTED (ABOUT A DAY EARLY) AND THE DOWNSTREAM GAGE AT HAVANA IS
RISING MORE SLOWLY THAN PREVIOUSLY FORECAST. THE OCMULGEE RIVER AT
ABBEVILLE IS ALSO RISING MORE SLOWLY THAN FORECAST AND THE FLOOD
CREST FORECAST FOR SAT LOOKS TO BE IN JEOPARDY.
&&
.PREV DISCUSSION...
155 AM EST TUE MAR 3 2009
SHORT TERM (TODAY-THURSDAY)...
THE PERIOD BEGINS WITH A HIGHLY AMPLIFIED UPPER PATTERN ACROSS THE
STATES WITH AN UPPER TROUGH OVER THE EAST COAST AND A LARGE UPPER
RIDGE AXIS EXTENDING NORTH OVER THE PLAINS. PROVIDED THE VERY DRY
AND COOL CONDITIONS...THIS WILL MAINLY BE A TEMPERATURE FORECAST
THROUGH THIS PERIOD. THE MODELS REMAIN VERY SIMILAR OVER THE NEXT
FEW DAYS AND ALL INDICATE RISING UPPER HEIGHTS ACROSS THE EASTERN
HALF OF THE COUNTRY AS THE PREVIOUSLY MENTIONED UPPER RIDGE MAKES
ITS WAY EAST OUT OF THE PLAINS. AT THE SURFACE...HIGH PRESSURE WILL
CONTINUE TO BUILD SOUTH ACROSS THE REGION AND WILL BE THE DOMINATE
SYNOPTIC FEATURE OVER THE LOCAL FORECAST AREA. THIS HIGH IS
CURRENTLY CENTERED OVER OR AROUND THE OHIO VALLEY AND THE
GFS/GEM/ECMWF/NAM ALL INDICATE A SOUTHEASTWARD TRACK TOWARD THE
CAROLINA COAST BY WEDNESDAY AFTERNOON...THEN OUT OVER THE WESTERN
ATLANTIC COME THURSDAY AFTERNOON. THIS WILL ALLOW THE LOCAL
NORTHERLY WINDS TO VEER AROUND TOWARD THE EAST BY WEDNESDAY...THEN
SOUTHEAST BY THE END OF THE PERIOD WITH THE ASSOCIATED RIDGE AXIS
EXTENDING SOUTHWEST OVER THE DEEP SOUTH.
THERE WAS PRETTY GOOD CONSENSUS AMONG THE VARIOUS MODEL GUIDANCE FOR
TEMPERATURES THROUGH THURSDAY AND A BLEND OF THESE WILL BE TAKEN FOR
THE OFFICIAL FORECAST. SIMILAR TO YESTERDAY...TEMPERATURES WILL NOT
MAKE IT OUT OF THE 50S THIS AFTERNOON AND ANOTHER LIGHT FREEZE IS
ANTICIPATED LATE TONIGHT ACROSS THE TRI-STATE AREA. A BLEND OF THE
GUIDANCE AND MODELS OUTPUT VERY HIGH PROBABILITIES (60-100
PERCENT) FOR A LIGHT FREEZE TONIGHT. THE EXCEPTION WILL OF COURSE
BE THE IMMEDIATE PANHANDLE COASTAL AREAS...WHICH WILL RANGE FROM
AROUND 33 DEGREES TO THE MID 30S. TEMPERATURES SHOULD DROP TO
FREEZING SHORTLY AFTER MIDNIGHT...WHICH WILL LEAD TO 4 TO 6 HOUR
DURATIONS WITH FREEZING CONDITIONS.
THE COMBINATION OF RISING UPPER HEIGHTS...A WELL MODIFIED
AIRMASS...AND THE SURFACE WINDS VEERING TOWARD THE EAST AND
SOUTHEAST WILL LEAD TO INCREASING TEMPERATURES AND LOW-LEVEL
MOISTURE WEDNESDAY THROUGH THE SECOND HALF OF THE WEEK. TEMPERATURES
WILL CLIMB INTO THE LOW 60S WEDNESDAY AFTERNOON THEN INTO THE LOW
70S THURSDAY AFTERNOON. ALTHOUGH TEMPERATURES WILL CLIMB INTO THE
70S OVER THE INLAND LOCATIONS THURSDAY AFTERNOON...EASTERLY WINDS
BLOWING ACROSS THE COOL APALACHEE BAY WATERS (56-61 DEGREES) WILL
LEAD TO COOLER CONDITIONS ALONG THE COASTAL LOCATIONS OF FRANKLIN
AND WAKULLA COUNTIES...WHICH INCLUDES THE ST. GEORGE ISLAND
BEACHES.
LONG TERM (FRIDAY THROUGH TUESDAY)...
THE LATEST GFS...GFS ENSEMBLE MEAN...AND ECMWF RUNS ARE SIMILAR TO
THEIR PREVIOUS RUNS. THEY ALL FORECAST DEEP LAYER RIDGING OVER THE
SOUTHEAST U.S. THROUGH SATURDAY...BUT DIVERGE AFTERWARD. THE GFS AND
ENSEMBLE MEAN CONTINUE TO PROTECT OUR REGION WITH DEEP LAYER RIDGING
UNTIL ALLOWING A WEAK FRONT TO LIMP INTO OUR FORECAST AREA FROM THE
NORTHWEST MONDAY AND TUESDAY. THE ECMWF INSISTS ON A COLD FRONT
PASSAGE SATURDAY NIGHT AND SUNDAY...FOLLOWED BY FAIR AND SLIGHTLY
COOLER WEATHER SUNDAY AND MONDAY. FAIR WEATHER AND ABOVE-AVERAGE
TEMPERATURES ARE LIKELY THROUGH SATURDAY. IN CASE THE ECMWF IS
RIGHT...WE WILL LOWER THE GFS TEMPERATURE FORECAST A LITTLE CLOSER
TO CLIMATOLOGY SUNDAY AND MONDAY. WE WILL BEGIN TO FORECAST SLIGHT
POPS FROM SATURDAY NIGHT THROUGH TUESDAY...WHICH IS NEAR
CLIMATOLOGY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 58 26 63 36 71 / 0 0 0 0 0
PANAMA CITY 57 35 63 42 70 / 0 0 0 0 0
DOTHAN 55 31 62 41 71 / 0 0 0 0 0
ALBANY 55 28 61 33 70 / 0 0 0 0 0
VALDOSTA 56 28 62 35 71 / 0 0 0 0 0
CROSS CITY 58 28 65 36 73 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST TODAY ALL ZONES.
FREEZE WATCH LATE TONIGHT INTO WED MORNING ALL ZONES.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.
GA...RED FLAG WARNING FROM 1 PM TO 7 PM EST TODAY ALL ZONES.
FREEZE WATCH LATE TONIGHT INTO WED MORNING ALL ZONES.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.
FL...RED FLAG WARNING FROM 10 AM EST /9 AM CST/ THIS MORNING TO 8 PM
EST /7 PM CST/ THIS EVENING ALL ZONES.
FREEZE WATCH LATE TONIGHT INTO WED MORNING ALL ZONES.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING ALL ZONES.
GM...NONE.
&&
PREVIOUS DISCUSSIONS...GIBBS/FOURNIER
CURRENT DISCUSSIONS...WOOLHazardous weather outlook, Mar 3, 2:48 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EST TUE MAR 3 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-041000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 348 AM EST TUE MAR 3 2009 /248 AM CST TUE MAR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE TRI-STATE AREA... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOSTLY SUNNY SKIES WITH TEMPERATURES ONLY EXPECTED TO REACH THE MID TO UPPER 50S ONCE AGAIN THIS AFTERNOON. SHORTLY AFTER MIDNIGHT TONIGHT... TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING ONCE AGAIN AND REMAIN BELOW FREEZING FOR FOUR TO SIX HOURS OR THROUGH DAYBREAK WEDNESDAY. SENSITIVE VEGETATION AND CROPS COULD BE DAMAGED WITH THESE DURATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO SEVERE WEATHER IS EXPECTED THROUGH THIS PERIOD AS HIGH PRESSURE WILL REMAIN IN CONTROL. TEMPERATURES WILL WARM CONSIDERABLY THROUGH THE SECOND HALF OF THE WORK WEEK AND WILL REMAIN UP INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Mar 3, 1:07 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EST TUE MAR 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 NE FORT RUCKER 31.36N 85.69W
02/28/2009 DALE AL EMERGENCY MNGR
ONE TREE DOWN ACROSS A ROADWAY IN DALE COUNTY. ONE HOME
ALSO STRUCK BY LIGHTNING.
0220 PM TSTM WND DMG ALBANY 31.58N 84.18W
02/28/2009 DOUGHERTY GA LAW ENFORCEMENT
A FEW LARGE TREES DOWN ON 1800 BLOCK OF DAWSON ROAD. TIME
ESTIMATED.
0305 PM TSTM WND DMG TY TY 31.47N 83.65W
02/28/2009 TIFT GA EMERGENCY MNGR
SEVERAL ROOFS OFF HOMES
0305 PM TSTM WND DMG TY TY 31.47N 83.65W
02/28/2009 TIFT GA LAW ENFORCEMENT
SEVERAL VEHICLES OVERTURNED. POWER OUTAGE. TRAFFIC LIGHTS
OUT.
0305 PM TSTM WND DMG 1 NNW TY TY 31.49N 83.66W
02/28/2009 WORTH GA LAW ENFORCEMENT
ROOFS BLOWN OFF AND TREES DOWN ON TY TY SYCAMORE ROAD.
0310 PM TSTM WND DMG TIFTON 31.47N 83.51W
02/28/2009 TIFT GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0323 PM TSTM WND DMG 2 NW ALAPAHA 31.40N 83.25W
02/28/2009 BERRIEN GA LAW ENFORCEMENT
SEVERAL TREES DOWN OVER HIGHWAY 82 AT MILE MARKER 12.
TIME ESTIMATED BY RADAR.
0330 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
02/28/2009 DECATUR GA EMERGENCY MNGR
SEVERAL TREES DOWN
0348 PM TSTM WND DMG 7 N CAIRO 30.98N 84.21W
02/28/2009 GRADY GA EMERGENCY MNGR
SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.
0523 PM TSTM WND DMG SNEADS 30.71N 84.92W
02/28/2009 JACKSON FL EMERGENCY MNGR
SEVERAL TREES SNAPPED. PARTIAL ROOF OFF SCHOOL.
0623 PM FUNNEL CLOUD 1 W MINEOLA 30.91N 83.36W
02/28/2009 LOWNDES GA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED ON I-75 AT MILE MARKER 23.
0655 PM TSTM WND DMG 1 N LEESBURG 31.75N 84.17W
02/28/2009 LEE GA EMERGENCY MNGR
A MOBILE HOME WAS MOVED OFF ITS FOUNDATION.
0730 PM TSTM WND DMG 3 N CUFFIETOWN 31.78N 83.82W
02/28/2009 WORTH GA LAW ENFORCEMENT
ROOF LIFTED OFF A HOME ON GLEATON ROAD.
0840 PM HAIL NNW NEW HOPE 30.95N 85.88W
02/28/2009 E1.75 INCH HOLMES FL PUBLIC
GOLF BALL SIZED HAIL REPORTED.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:11 AM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
| Mar 3, 2:05 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
Nearby
Freeze Warnings in Georgia, 2009Freeze Warnings in Florida, 2009Freeze Warnings in Alabama, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.